Alert archive / California / Beach Hazards Statements in 2017
Beach Hazards Statement 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Jul 12, 2017, 9:34 PM PDT for Los Angeles County, California. It took effect at Jul 12, 2017, 10:00 PM PDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2017, 9:34 PM PDT (04:34 UTC)
- In effect from
- Jul 12, 2017, 10:00 PM PDT
- Expired
- Jul 14, 2017, 10:00 PM PDT
- In force
- 48 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1905 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
370 WHUS46 KLOX 130434 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 934 PM PDT WED JUL 12 2017 CAZ040-041-087-131245- /O.EXP.KLOX.SU.Y.0015.000000T0000Z-170713T0500Z/ /O.NEW.KLOX.BH.S.0014.170713T0500Z-170714T1500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 934 PM PDT WED JUL 12 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY MORNING... ...HIGH SURF ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR STRONG RIP CURRENTS AND ELEVATED SURF ACTIVITY. THIS STATEMENT IS IN EFFECT THROUGH FRIDAY MORNING AND REPLACES THE HIGH SURF ADVISORY. * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED THROUGH EARLY FRIDAY MORNING. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING ESPECIALLY WITH MORE PEOPLE SEEKING RELIEF FROM THE HOT INLAND TEMPERATURES. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ HALL
5 follow-up statements
879 WHUS46 KLOX 131244 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 544 AM PDT THU JUL 13 2017 CAZ040-041-087-132045- /O.CON.KLOX.BH.S.0014.000000T0000Z-170714T1500Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 544 AM PDT THU JUL 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED THROUGH EARLY FRIDAY MORNING. SURF WILL AVERAGE 3 TO 6 FEET WITH LOCAL SETS TO 7 FEET TODAY AND TONIGHT...WITH THE LARGEST SURF ON SOUTH FACING BEACHES. SURF IS EXPECTED TO SLOWLY SUBSIDE LATE TONIGHT AND FRIDAY. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING ESPECIALLY WITH MORE PEOPLE SEEKING RELIEF FROM THE HOT INLAND TEMPERATURES. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
544 WHUS46 KLOX 132058 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 158 PM PDT THU JUL 13 2017 CAZ041-087-141030- /O.EXT.KLOX.BH.S.0014.000000T0000Z-170715T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 158 PM PDT THU JUL 13 2017 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LARGEST SURF ON SOUTH FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ040-141030- /O.CON.KLOX.BH.S.0014.000000T0000Z-170714T1500Z/ VENTURA COUNTY COAST- 158 PM PDT THU JUL 13 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. LARGEST SURF ON SOUTH FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ KITTELL
811 WHUS46 KLOX 141054 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 354 AM PDT FRI JUL 14 2017 CAZ040-141500- /O.CON.KLOX.BH.S.0014.000000T0000Z-170714T1500Z/ VENTURA COUNTY COAST- 354 AM PDT FRI JUL 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET. SURF WILL BE LARGEST ON SOUTH FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ CAZ041-087-141500- /O.CON.KLOX.BH.S.0014.000000T0000Z-170715T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 354 AM PDT FRI JUL 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FT. SURF WILL BE LARGEST ON SOUTH FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
034 WHUS46 KLOX 141509 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 809 AM PDT FRI JUL 14 2017 CAZ040-141615- /O.EXP.KLOX.BH.S.0014.000000T0000Z-170714T1500Z/ VENTURA COUNTY COAST- 809 AM PDT FRI JUL 14 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... SURF AND SOUTH SWELLS HAVE SUBSIDED. RIP CURRENTS ARE STILL POSSIBLE BUT THEY SHOULDN'T BE AS FREQUENT AS THE LAST COUPLE DAYS. $$ CAZ041-087-150500- /O.CON.KLOX.BH.S.0014.000000T0000Z-170715T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 809 AM PDT FRI JUL 14 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...DANGEROUS RIP CURRENTS AND BREAKING WAVES ARE EXPECTED DUE TO ELEVATED SURF OF 3 TO 6 FEET WITH LOCAL SETS TO 7 FT. SURF WILL BE LARGEST ON SOUTH FACING BEACHES. * IMPACTS...THERE IS AN INCREASED RISK FOR OCEAN DROWNING. RIP CURRENTS CAN PULL SWIMMERS AND SURFERS OUT TO SEA. LARGE BREAKING WAVES CAN WASH PEOPLE OFF BEACHES AND ROCKS...AND CAPSIZE SMALL BOATS NEAR SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS SUCH AS RIP CURRENTS...LONGSHORE CURRENTS...SNEAKER WAVES AND OTHER HAZARDS CREATE LIFE-THREATENING CONDITIONS IN THE SURF ZONE. SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$ MW
727 WHUS46 KLOX 150509 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1009 PM PDT FRI JUL 14 2017 CAZ041-087-150615- /O.EXP.KLOX.BH.S.0014.000000T0000Z-170715T0500Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA AND SANTA BARBARA ISLANDS- 1009 PM PDT FRI JUL 14 2017 ...BEACH HAZARDS STATEMENT HAS EXPIRED... SURF HAS DECREASED ON AREA BEACHES...SO THE BEACH HAZARDS STATEMENT HAS BEEN ALLOWED TO EXPIRE. STILL...LOCAL SURF UP TO 5 FEET MAY OCCUR ON SOUTH FACING BEACHES THROUGH SATURDAY EVENING, AND THERE WILL BE A HIGH RISK OF RIP CURRENTS. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Jul 12, 9:16 PM PDT, 18 minutes earlier.
Area forecast discussion, Jul 12, 9:16 PM PDT, 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
916 PM PDT Wed Jul 12 2017
.SYNOPSIS...
Near normal temperatures will continue through Thursday with night
to morning low clouds and patchy fog for coastal areas. The ridge
of high pressure will build back into the Great Basin by this
weekend, supporting well above normal temperatures and a possible
return of monsoon moisture.
&&
.SHORT TERM...(WED-SAT)
Ridging aloft over the Southern Tier of the Nation is starting
recenter this evening over New Mexico as the latest model
solutions are depicting. The ridge will build back west through
the weekend and strengthen over the Desert Southwest. Onshore flow
is starting to weaken currently and this trends should persist
into Thursday. A slight warm-up will occur on Thursday, then a
more pronounced warming trend will develop over the weekend. The
marine layer depth should also thin over the coming days. Stratus
will become confined to the coastal areas Thursday night and
Friday.
Model solutions are developing a weak to moderate Sundowner wind
regime across Southern Santa Barbara over the next several, with
the strongest day likely on Friday afternoon and night. Winds
look to be sub-advisory at this time, but compressionally warmed
and dried air along with marginally gusty winds could hinder
suppression efforts of the Whittier Fire. Model solutions seem
consistent in the idea of weak to moderate Sundowner Winds at this
time. We remain in contact with our partners in Santa Barbara
County and the NWS IMET assigned to the fire in examining and
evaluating the upcoming event.
An update for temperatures will be issued soon.
*** FROM PREVIOUS DISCUSSION ***
Temps should be noticeably warmer Friday, especially inland and
peaking on Saturday. This warming trend, though still quite hot,
appears to be a notch below the last heat wave and probably not
worth of excessive heat warnings but possibly a few heat
advisories on Saturday in the mountains and some of the warmer
valleys.
The increase in northerly flow Friday is expected to generate some
locally gusty Sundowner winds to srn SB County Friday evening,
mainly along the ridges and in the coastal foothills of the Santa
Ynez Range. It might be worthy of a low end wind advisory though
this event, much like the last one, is mostly gradient driven with
minimal support aloft. The strong marine inversion will likely
limit the amount of wind that surfaces closer to the beaches.
Although the door is open to some monsoon moisture the models have
certainly backed off from earlier solutions in terms of low lvl
moisture and instability. Probably the most we'd see at this point
is some cumulus clouds over the mtns unless a trigger and/or
low lvl moisture source develops. Did go with partly cloudy skies
Fri/Sat due to the moisture aloft.
.LONG TERM...(SUN-WED)
Another hot day Sunday, similar to Saturday. There's a little
disagreement between the GFS and ECMWF in terms of how much the
high weakens early next week with the GFS really only showing just
minor weakening while the ECMWF pushes the high farther east and
has a little more troughing along the west coast. The GFS does
show a stronger onshore flow developing by Monday which should at
least bring some cooling to coast/valleys but maybe not so much
for interior areas. Either way highs should remain at least a few
degrees above normal through the period with isolated triple digit
temperatures in the warmer valleys and mid 80s for interior
coastal zones.
The monsoon door remains open through the period but models still
not really pulling in much moisture below about 600mb. Have left
in small thunderstorm chances over LA County through Tuesday but
mainly just because of the favorable flow pattern rather than
seeing any specific threat.
&&
.AVIATION...13/0115Z.
At 00Z, the marine layer depth was around 1000 feet at KLAX. The
top of the inversion was around 1600 feet with a temperature near
25 degrees Celsius.
Predominantly LIFR to IFR conditions will spread into coastal
terminals through 08Z. There is a chance of VLIFR conditions at
coastal terminals north of Point Conception after 06Z. Conditions
should improve one category between 09Z and 16Z, earlier timing for
terminals south of Point Conception. There is a chance of LIFR to
IFR conditions for valley terminals between 10Z and 16Z. IFR to
MVFR conditions could struggle to clear at coastal terminals on
Thursday.
KLAX...Predominantly IFR conditions will spread into KLAX between
02Z and 06Z. Conditions should improve one category between 09Z
and 13Z. There is a 50 percent chance of MVFR conditions lingering
until as late as 20Z.
KBUR...VFR conditions are expected throughout the period, except
for a 30 percent chance of LIFR to IFR conditions between 10Z and
16Z.
&&
.MARINE...12/900 PM.
Winds will gradually increase across the Outer Waters through
Friday night. A marginal Small Craft Advisory was added for the
Waters from Point Sal to Santa Cruz Island. Local gusts to 25 kt
may occur across the remaining Outer Water zones. There is a 60
percent chance of a Small Craft Advisory being needed for the
Outer Waters on Thursday night, increasing to 80 percent on
Friday afternoon and night.
Across the Inner Waters, local gusts to 25 kt will develop each
afternoon and evening. Locally choppy seas may develop through
Santa Barbara and San Pedro Channels each afternoon and evening
through Friday.
A moderately long period south swell originating from former
Tropical Cyclone Eugene will affect the waters through Thursday
and possibly into Friday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 10 PM PDT this evening for
zones 40-41-87. (See LAXCFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zone 673. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(SAT-WED)
A heat wave will continue through the weekend and into Monday
with daily temperatures above 100 degrees for interior valleys,
mountains, and the Antelope Valley. Above normal temperatures
expected to continue through mid week. There is a slight chance of
thunderstorms over the LA mountains and Antelope Valley starting
Sunday.
&&
PUBLIC...Hall/MW
AVIATION...Hall
MARINE...Hall
SYNOPSIS...Munroe
weather.gov/losangelesIn the hours before
Special weather statement, Jul 12, 8:11 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT National Weather Service LOS ANGELES/OXNARD CA 811 PM PDT Wed Jul 12 2017 CAZ034>041-044>046-051>054-059-087-088-547>550-131515- San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- San Luis Obispo County Interior Valleys-Cuyama Valley- Santa Barbara County South Coast-Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area- San Luis Obispo County Mountains-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Antelope Valley-Catalina and Santa Barbara Islands- Santa Clarita Valley-Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- San Miguel and Santa Rosa Islands-Santa Cruz and Anacapa Islands- 811 PM PDT Wed Jul 12 2017 ...Hot conditions return with elevated fire danger for interior portions of Southwest California this weekend... Hot temperatures with elevated fire danger is expected for interior portions of Southwest California Saturday and Sunday. For southern portions of Santa Barbara County that are prone to Sundowner winds (including the Whittier Fire), elevated fire danger is expected by Friday evening due to a weak to moderate sundowner, combined with increasing temperatures and lowering humidities. Triple digit heat is expected to be widespread across interior areas extending into the warmest valley locations Saturday and Sunday. In addition, very warm overnight low temperatures in the 70s and lower 80s in the mountains and foothills will add to the heat stress in these areas. There is also the potential for increased humidity over the weekend as weather models continue show a possible surge of monsoonal moisture into the area. The increased humidity would also add to heat stress, similar to the latest heat wave. It will also support the slight chance of thunderstorms across portions of the San Gabriel Mountains and Antelope Valley by Sunday, continuing into early next week. The hot temperatures will bring the potential for moderate heat risk interior portions of Southwest California this weekend where heat advisories may be necessary. Moderate heat risk is less likely, but still possible this weekend for the warmer valleys of Los Angeles and Ventura Counties where heat advisories may also be needed. People should plan to reduce time in the sun during peak heating hours this weekend and drink additional water to keep hydrated. Stay tuned to the latest National Weather Service forecasts and statements on this developing weather situation. Munroe/Hall/Sirard
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:01 PM PDT | Small Craft Advisory | LOX | 7 hr | |
| Jul 13, 2:10 PM PDT | Small Craft Advisory | LOX | 61 hr |
Nearby
Beach Hazards Statements in California, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.